Louisiana, 2005

Flash Flood in Louisiana, August 9, 2005

August 9, 2005 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 9, 2:01 PM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 9, 2:01 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
301 PM CDT TUE AUG 9 2005

.DISCUSSION...

SHOWERS AND THUNDERSTORMS HAVE FIRED UP ACROSS THE AREA AGAIN THIS
AFTERNOON...AS THE AREA REMAINS ABUNDANTLY MOIST. TWO UPPER LEVEL
DISTURBANCES ARE ALSO HELPING TO AID IN THIS ACTIVITY...ONE OVER
CENTRAL TEXAS AND ANOTHER OVER SOUTHEAST LOUISIANA. THESE TWO
FEATURES WILL LINGER NEAR THE AREA THE NEXT 48 HOURS...FORMING A
SHEAR AXIS ACROSS THE SOUTHERN PART OF THE AREA. AN UPPER LEVEL
RIDGE WILL SLOWLY BUILD FROM THE NORTHWEST THIS PERIOD...BUT RAIN
CHANCES WILL REMAIN IN THE FORECAST ACROSS MUCH OF THE AREA
THROUGH THURSDAY. SCATTERED CONVECTIVE ACTIVITY WILL BE LIKELY
EACH AFTERNOON...WITH TEMPERATURES REACHING THE MID 90S...EXCEPT
WHERE THUNDERSTORMS OCCUR. AS WE MOVE INTO THE WEEKEND...RAIN
CHANCES DECREASE WITH TEMPERATURES RETURNING TO NEAR THE CENTURY MARK.

ELEVEN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  96  72  97 /  40  30  20  20
MLU  72  96  72  95 /  50  30  20  20
DEQ  67  98  68  99 /  30  10   0  20
TXK  71  96  72  97 /  30  30  20  20
ELD  70  97  70  98 /  40  30  20  20
TYR  72  94  73  95 /  40  30  20  20
GGG  72  94  73  96 /  40  30  20  20
LFK  73  93  73  95 /  50  50  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

11
Hazardous weather outlook, Aug 9, 11:00 AM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE AUG 9 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE COMBINATION OF A WEAK UPPER LEVEL DISTURBANCE...AFTERNOON
HEATING...AND A MOIST AND UNSTABLE ATMOSPHERE...WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...OVER MUCH OF THE FOUR STATE REGION. ALTHOUGH NO WIDESPREAD
SEVERE WEATHER IS EXPECTED...SOME ISOLATED STORMS MAY BE SEVERE...
CAPABLE OF PRODUCING STRONG DAMAGING WIND GUSTS...SMALL HAIL...AND
BRIEF HEAVY DOWNPOURS. ISOLATED RAINFALL AMOUNTS BETWEEN ONE AND
THREE INCHES COULD OCCUR...WHICH COULD CAUSE PONDING ON AREA ROADWAYS
AND POSSIBLY SOME MINOR FLOODING IN LOW LYING AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE
THROUGH MIDWEEK. A FEW STORMS COULD BE STRONG TO SEVERE...PRODUCING
HIGH WIND GUSTS...HAIL...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

11

In the hours before

Special weather statement, Aug 9, 1:44 PM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT TUE AUG 9 2005

TXZ165-092030-
ANGELINA-
244 PM CDT TUE AUG 9 2005

...SIGNIFICANT WEATHER ALERT FOR ANGELINA COUNTY TEXAS...

A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH INTO
ANGELINA COUNTY TEXAS...FROM POLK AND TYLER COUNTIES. THIS LINE OF
THUNDERSTORMS WILL LIKELY PRODUCE STRONG GUSTY WINDS UP TO 50 MPH...
AND POSSIBLY SOME HAIL UP TO ONE HALF INCH IN DIAMETER. IN
ADDITION...HEAVY RAINFALL WILL OCCUR IN PARTS OF ANGELINA COUNTY.
THUS LINE OF THUNDERSTORMS WILL MOVE THROUGH ANGELINA COUNTY
BETWEEN 245 AND 345 PM.

03

The radar

The Shreveport radar (KSHV), 9 km away, was scanning. The volume nearest the first event began at 23:04 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Caddo

When
August 9, 5:05 PM CST to 7:00 PM CST
Where
Caddo County, Shreveport
Property damage
$30,000
Reported by
BROADCAST MEDIA
Coordinates
32.483, -93.750

Several roads were closed in town due to excessive heavy rainfall. Some cars were also stalled in high water. Road closures included Line Ave and Ockley Dr. as well as Mansfield Rd and Hoyte Dr...Ellerbee Rd...70th St between Fairfield and Line Ave as well as Line Ave at Pierremont Rd.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482111.